Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Pristiq experiences  (Read 97 times)

0 Members and 1 Guest are viewing this topic.

Offline DahliaDollface

  • Paranoid Parrot in female form.
  • Jr. Member
  • **
  • Posts: 66
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Pristiq experiences
« on: June 08, 2014, 06:47:27 PM »
I have really, really wicked health anxiety and agoraphobia. My doctor has prescribed me Pristiq as I used to be on Effexor before I became terrified of medication. I'm almost at the point (I think) where I've worked up the courage to start taking it once I get the all clear from my cardiologist (I'm 99% convinced I have a heart condition, not anxiety)

But, I still want to hear what some people's experiences have been. I've found a lot of technical/clinical information but not a lot of actual patient experiences. So if you take/have taken Pristiq, what did you think? Are you less anxious now or did it make things worse? 
Bookmark and Share
"Now head towards the light, the dark has no place here."

Offline 2sungo

  • Sr. Member
  • ****
  • Posts: 301
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Pristiq experiences
« Reply #1 on: June 09, 2014, 07:45:07 PM »
I am on Pristiq, 50 mg, with a bit of remeron (maybe 9 or 10 mg or so, its more than half the 15 mg pill) and 1 mg of klonopin taken in three divided doses (.25 when I wake up, .25 around 4 and .5 before sleep).   I tried to get to 100mg of Pristiq but I was too anxious and my bp and heart rate were up but that could also be my anxiety as those symptoms often correlate with it.  At last visit my pdoc wanted me to try upping the remeron as a replacement for the pristiq but I have not been able to do so, partly because I am working and most of the time I have been doing pretty well.  I also don't want to take a high dose of remeron and then have to go off the pristiq, since it cant be tapered in any way I know of.  Still, I don't have the resilience I once had before all this began, for example this morning I felt dizzy as I was lying in bed sort of awake so I got worried if it was a palpation (its happened a couple of times in the last couple of months only when I have laid down, not your typical palp for me) and I looked up a heart situation I know I have and of course that lead to worse anxieties over probably nothing.  Its quite possible what I experienced was an ear/balance thing as I remember the last time it happened my eyes were open and it seemed like the room was moving a bit, so that would be an ear thing I think.  Nonetheless it terrified me, as I am sure you will understand--I also have excessive worry over heart stuff.  I would say, though, in general I have been better most of the time I have been on Pristiq which is probably since March or so.  It was an easy transition from Lexapro to get onto it, but I did crash a week after I was off the lex, so we tried to up the Pristiq, I got more anxious, so back down we went, then we added the remeron and that seems to help both anxiety and sleep at a low dose (though the first day I felt zonked).  Raising that to 15 mg one time thoughwas not a good idea though for me, I was both zonked and anxious the next day, seems I have to do things slowly.  One thing I really don't like about Pristiq is that it comes in 50 mg pills as its lowest dose, so if I were to transition off of it, how would I do it? Being a time release pill I am not sure if it can be cut, and when I called the pristiq info number on the leaflet you get, it does not have live people to ask that question to.  Looking on the net it seems like some people do cut it but I cannot find a definitive answer from an authoritative source to the question of just how does one get off of it slowly if needed--and like others here I seem to be very sensitive to medicine side effects.  Other than that, it does not make you hungry, so no weight gain problem with it alone, and seems to have some benefit for energy as well.  Not so great for sleep, but the other meds I take help with that, and also when I am less anxious/depressed that helps too.  My pdoc says it works well for lots of folks, its her favorite med along with Lexapro.  I do recall having some night sweats at first when transitioning to it while on both it and ever decreasing Lexapro, but they went away.  Good luck with it, and remember our fear of medicines is one of the manifestations of our anxiety. 
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
1217 Views
Last post June 11, 2008, 09:00:52 PM
by STREZZZZD79
3 Replies
1092 Views
Last post May 04, 2010, 07:10:24 AM
by joegilbert
16 Replies
5183 Views
Last post June 15, 2012, 12:28:52 PM
by MsManic
1 Replies
486 Views
Last post April 14, 2012, 02:22:51 PM
by vangellis
0 Replies
175 Views
Last post June 12, 2013, 10:02:53 PM
by sweetcakes